Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 11, 2021, 4:45 PM CDT for Pecos County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 11, 2021, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 164 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -579 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
520 WWUS84 KMAF 112145 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 445 PM CDT Fri Jun 11 2021 TXZ075-112215- Pecos TX- 445 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 515 PM CDT... At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 20 miles south of Fort Stockton, moving southwest at 5 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3075 10296 3060 10274 3040 10294 3059 10317 TIME...MOT...LOC 2145Z 042DEG 4KT 3060 10295 $$ 88
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:33 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 1:33 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
133 PM CDT Fri Jun 11 2021
.DISCUSSION...
Current temp trends are on pace to be about 1-3 degree F warmer
than yesterday. Across the ern PB the heat concerns are focused on
Heat Indices of 105-107 and the wrn areas on temps 105-110 in the
dry air. Today's expected U90s-N100 degree readings in the GDP
Mtns-Davis Mtns-Marfa Plateau-Chisos Mtns are rare territory to
be sure. A brief convective tower is possible across the cntrl-e
PB, Davis mtns this afternoon, in general convective concerns are
minimized by the highly anomalous +2 to 3 standard deviation 7h
temps (18C 12Z MAF), not to mention dry air across the w. There is
a weak front s of the Panhandle that will slowly move s and
near/move into the far nw-n CWFA by this evening and then halt.
Post-frontal dewpoints are higher tmw and sfc mstr attempts to
hold in place across SE NM Sat PM. Meanwhile the upper ridge axis
will move wwd and 7h temps cool to +1 to 2 standard deviations, a
few high based -SHRA/-TSRA will be possible Sat PM Davis Mtns-SE
NM and across far n Eddy and Lea counties Sat evening. High temps
on Sat will still be flirting with heat advisory criteria across
much of the Trans Pecos and we have issued the advisory for most
areas along and w of the Pecos River. On Sun a shrtwv trof is
advertised to move s-sw along the ern periphery of the upper ridge
and a few -SHRA may briefly occur in the n-ne CWFA. Otherwise 7h
temps will continue to cool (near normal) and high temps are
likely to fall back below 100, except for wrn PB/parts of SE NM
and along the Rio Grande, but still no precip. On Sun the center
of the anticyclone aloft will move farther nw and slightly cooler
temps look to occur across the Trans Pecos, however a heat
advisory may still be needed in the mountains and along the Rio
Grande. Aforementioned shrtwv trof may be difficult to time and it
could still be within the ne steering flow? The upper anticyclone
will remain well to the nw of the CWFA from mid week thru Fri and
5-7 Day cluster analysis does not show much deviation among the clusters
and we see little sensible change, but still a few degree above
normal, hot. There is very little precip across the CWFA thru 10
days per ECMWF, GFS, and NBM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 101 74 99 73 / 10 0 0 0
Carlsbad 107 72 104 72 / 0 0 10 10
Dryden 100 74 103 74 / 0 0 0 0
Fort Stockton 107 74 104 73 / 10 0 0 0
Guadalupe Pass 101 74 98 73 / 0 0 10 10
Hobbs 106 71 102 71 / 10 0 10 10
Marfa 101 64 99 62 / 10 10 10 0
Midland Intl Airport 104 74 102 72 / 10 0 0 0
Odessa 104 75 102 73 / 10 0 0 0
Wink 109 75 106 74 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
Heat Advisory from noon to 7 PM MDT Saturday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Borden-Central Brewster County-Chisos Basin-Crane-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-Howard-
Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio
Valley-Reagan-Reeves County Plains-Scurry-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Saturday for Central Brewster County-Chinati Mountains-
Chisos Basin-Davis Mountains-Davis Mountains Foothills-
Eastern Culberson County-Guadalupe and Delaware Mountains-
Loving-Lower Brewster County-Marfa Plateau-Pecos-Presidio
Valley-Reeves County Plains-Van Horn and Highway 54
Corridor-Ward.
Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
for Chinati Mountains-Davis Mountains-Guadalupe and
Delaware Mountains-Lower Brewster County.
&&Hazardous weather outlook, Jun 11, 1:19 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 119 PM CDT Fri Jun 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 119 PM CDT Fri Jun 11 2021 /1219 PM MDT Fri Jun 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning is in effect until early this evening for Lower Brewster County along the Rio Grande and the Davis, Guadalupe, Delaware, and Chinati Mountains. A Heat Advisory is in effect for the remainder of West Texas and Southeast New Mexico. An isolated thunderstorm accompanied by strong gusty winds may be possible this afternoon or early evening, particularly over the Davis or Glass Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot temperatures will continue this weekend, and a Heat Advisory is in effect for most locations along and west of the Pecos River on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 11, 4:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 445 PM CDT Fri Jun 11 2021 TXZ075-112215- Pecos TX- 445 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 515 PM CDT... At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 20 miles south of Fort Stockton, moving southwest at 5 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3075 10296 3060 10274 3040 10294 3059 10317 TIME...MOT...LOC 2145Z 042DEG 4KT 3060 10295 88
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:56 PM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Loving, Pecos, Presidio and 2 more | 30 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.